Jump to content

HydrangeaPetals: Hi, I'm having trouble with VIIBRYD.


HydrangeaPetals

Recommended Posts

HydrangeaPetals

I was literally on this for nine days (was on 10mg for seven days then went to 20mg the next two) when i missed a dose and layed down for bed, it hadn't even been five hours after my normal medication time and as i was falling asleep I had THE MOST VIOLENT brain zaps. They were so extremely painful. I've experienced zaps before on effexor, but they were nothing like this. They started with sleep paralysis and intense, painful throbbing on my temples that started light and got more intense. As this was happening i could hear whispering... and as the throbbing became more intense so did the voices, they went from whispers to talking to screaming and then a huge shock that jolted me out of bed and almost felt like a seizure if i could describe it.. i got up and went to the bathroom to try to shake it off, and it happened again while i was awake.

 

I took my medicine, obviously.

 

But the next two days I had a terrible residual throbbing headache in my temples...

 

But i decided that if this was happening after only 9 days, how would i ever get off of it in the future should i decide to? So i'm currently weaning myself off of it. I took 20mg for two days, then decreased by approx. 2.5mg every two days until i got to 10, then i went a bit slower, 2.5mg every 4 days. Last night i took 5mg and had such bad brain zaps that my boyfriend woke me up because i was screaming in my sleep.

 

I just feel like I'm doing everything right and everything is going wrong. I understand the slow and steady thing, honestly i thought i was going slow enough.. but does it really make sense to titrate off it for three months when i was only taking it for 11 days until i started decreasing?

 

The only other medicine i take every day is Topamax 250mg for PTSD, and clonidine .1 for anxiety. These have been the only medications I've been on for the last year.

 

Has anyone else dealt with discontinuation syndrome so early after starting? How long does it take to wean off? My doctor doesn't have answers, he actually told me to "just stop taking it." When i told him that wasn't exactly an option, he told me to keep doing what I'm doing.

 

 

After last night my head is in crushing pain again.

 

 

If anyone can help me, ugh... you just don't know.

Diagnosed with PTSD, MDD, SAD

Currently on 250mg topamax (been on for over four years although over the last 1.5 the dose has increased by 100) also Clonidine .1 and Inderal 40mg PRN.

After only 9 days on Viibryd i started weaning, from 20mg down approx. 2.5 every two days until i got to 10mg, then slowed down to every four days (still at 2.5) currently (07/02/2016) at 5mg

Link to post
  • Moderator Emeritus

Hi HydrangeaPetals -- Welcome to Surviving Antidepressants (SA)!
 

Thank you for creating a signature.

There are a few people who have recently posted introductions in the same situation as you -- difficult symptoms "side effects" after a very brief exposure to a psych drug.  I wish I could name them off the top of my head, but alas I cannot.

Introduction to antidepressant withdrawal syndrome

What is withdrawal syndrome
 
Working back from elapsed days you've recorded in your signature it looks as if you started taking Viibryd around June 10. When did you start taking Viibryd?

When a someone is taking multiple medications, we ask that that you post an interactions report. Follow the link below to get your report. Just select the text, copy it and paste it in a post here.
Drugs_dot_com Drugs Interactions Checker.

 

The length of time to go off a drug is best driven by symptoms, not predictions or calendars. How are your symptoms since you've started decreasing your Viibryd dose:

  • Are the brain zaps stronger, weaker or about the same?
  • Do brain zaps come more often, less often, or about the same? 
  • Have any new symptoms shown up during the time that you've been decreasing the dose?

Regarding symptoms, a psychiatrist familiar with withdrawal symptoms (and psych drug non-prescribed effects) developed a checklist that lists many common symptoms. It might be useful for you; here's a link to our topic where you can download it in several formats:

Glenmullen’s withdrawal symptom list

 

There's also a topic specifically about Viibryd: Tips for tapering off Viibryd (vilazodone)

 

If you click on the tag you created for Viibryd (above, just under the title), you'll find other people who are currently taking or tapering it.

 

Please read the links I've posted. Feel free to ask any questions here in your introduction thread.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy